Apr 28, 2007
I have been infected for 3 years as of March of 2004. My t-cells have actually risen and I am over 900. However I have leukoplakia on my tongue, floaters, and now ks type lesions with swelling in one ankle. I am not on meds but wondering why these problems with such a high t cell count and feeling fine otherwise. Do not want to start meds with such a high count but wondering based on symptoms.
| Response from Dr. Young
Thanks for your post.
The first thing to do is to get an accurate diagnosis about the leukoplakia and especially the lesions you suspect are KS.
If indeed you have KS, your CD4 count becomes irrelevant to the decision to start HIV medications. KS becomes an AIDS-defining illness and the basis of a strong recommendation to start meds.
While it's pretty unusual for someone with a CD4 count of 900 to have KS, it's not unheard of.
So, get to your healthcare provider or doctor. Get a diagnosis (something I can't do here over the internet). Let's hope this is a false alarm. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.